Thunderstorm Wind, Riverside
- When
- July 22, 5:34 PM PST
- Where
- Riverside County, Lake Elsinore
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.700, -117.300
A 40 ft tall Jacaranda tree was blown over during a thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A 40 ft tall Jacaranda tree was blown over during a thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 22, 12:40 PM PST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT SAT JUL 22 2006 .SYNOPSIS...HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MORE HOT WEATHER SUNDAY. THE HIGH WILL SLOWLY WEAKEN NEXT WEEK FOR GRADUAL COOLING...BUT IT WILL BE A SLOW PROCESS. THE MONSOON FLOW WILL CONTINUE TO BRING THUNDERSTORM CHANCES NEXT WEEK TO THE MOUNTAINS AND DESERTS...AND SOME STORMS COULD MOVE WEST OF THE MOUNTAINS THIS WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A RECORD WARM MORNING LED TO A RECORD HOT AFTERNOON...AND MANY HIGH TEMPERATURE RECORDS FOR THE DAY WILL BE EASILY SURPASSED. LINDBERGH FIELD REACHED 99 DEGREES AT 122 PM AND COULD GO HIGHER. THE 99 DEGREE READING IS THE SECOND WARMEST EVER RECORDED FOR THE MONTH OF JULY (100 SET IN 1930)...AND SHATTERED THE OLD RECORD FOR THIS DATE OF 87 SET IN 1960. ELSEWHERE...AT 1 PM THE TEMPERATURE AT ALPINE WAS 113...BREAKING THEIR ALL TIME RECORD HIGH OF 112. ALL TIME RECORD HIGHS MAY BE REACHED IN OTHER AREAS BEFORE THE DAY IS DONE. A LIST OF RECORDS WILL BE AVAILABLE ON OUR WEB SITE (WWW.WEATHER.GOV/SANDIEGO) THIS EVENING. BLISTERING HEAT IN THE VALLEYS PUSHED TEMPS TO 110 AT CHINO AT 1 PM...AND MANY FOOTHILL AREAS WERE OVER 110 DEGREES. TEMPS IN THE LOWER DESERTS APPROACHED 120 DEGREES (PALM SPRINGS WAS 118 AT 1 PM)...AND EVEN THE MTNS COULD NOT ESCAPE THE HEAT WITH HIGHS OVER 95 AT MT LAGUNA...AND OVER 100 AT ANZA. THUNDERSTORMS BROUGHT SOME RELIEF TO THE SAN BERNARDINO MTS. SUNDAY WILL BE ANOTHER HOT DAY WITH ONLY A SLIGHT DECREASE IN 850 MB TEMPS...AND EXPECT ONLY A FEW DEGREES OF COOLING. HAVE ISSUED AN EXCESSIVE HEAT WATCH FOR SUNDAY AFTERNOON. THUNDERSTORMS ERUPTED OVER THE SAN BERNARDINO COUNTY MTNS AND HIGH DESERTS THIS AFTERNOON. RADAR SHOWS A RING OF FIRE OVER SAN BERNARDINO COUNTY FROM THE LOWER COLORADO RIVER VALLEY WESTWARD TO THE LA COUNTY MTNS AND DESERTS. CONVECTION WAS GETTING OFF TO A SLOW START IN SAN DIEGO...RIVERSIDE COUNTY AND NORTHERN BAJA...BUT ANY STORMS THAT DEVELOP WILL BE PUSHED NW TOWARD THE INLAND VALLEYS AND COASTAL ZONES IN THE FAST SE FLOW ALOFT. THE CANCUN MONSOON SHOWS NO SIGNS OF LETTING UP THROUGH NEXT WEEK AS GULF OF MEXICO MOISTURE WILL CONTINUE TO SURGE EASTWARD ACROSS OLD MEXICO AND INTO ARIZONA AND SOUTHERN CAL. THE MASSIVE UPPER HIGH OVER THE GREAT BASIN FLATTENS IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST...AND THAT WILL BRING COOLER WEATHER NEXT WEEK. BUT THE MOIST SOUTHEASTERLY FLOW WILL KEEP THE THREAT FOR THUNDERSTORMS GOING IN THE MTNS AND DESERTS. && .AVIATION... FAVORABLE CONDITIONS FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTN OVER THE MOUNTAINS AND DESERTS. ALSO A FEW STORM CELLS MAY DRIFT INTO THE ADJACENT FOOTHILLS AND INLAND VALLEYS...EVEN TOWARDS THE COAST. BASES AROUND 7000 FT AND TOPS TO FL400. AT 20Z CELLS WERE DEVELOPING SOUTH OF CAMPO WHICH MIGHT PROPAGATE TOWARDS KSDM/KSAN AND MMTJ THRU 23Z. T-STORMS COULD PRODUCE LOCALLY STRONG UP AND DOWNDRAFTS...LOW LEVEL WIND SHEAR AND HAIL. THE THREAT SHOULD DIMINISH AFTER 02Z. OTHERWISE CONDITIONS WILL REMAIN PREDOMINANTLY VFR ACROSS THE COASTAL AND INLAND VALLEY SECTIONS THROUGH TONIGHT. NEAR THE IMMEDIATE COAST LOW STRATUS WAS NEARLY ABSENT TODAY...BUT A COASTAL EDDY DEVELOPING LATER TONIGHT AND EARLY SUNDAY MAY HELP TO INCREASE THE STRATUS WITH THE POSSIBILITY FOR A WEAK SOUTHERLY SURGE. CEILINGS AROUND 1000 FT MSL COULD RETURN TO KSAN BY 10Z BUT TIMING IS UNCERTAIN. DENSITY ALTITUDES WILL BE VERY HIGH THROUGH SUNDAY...ESPECIALLY FURTHER INLAND...AS A RESULT OF THE HOT WEATHER. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM TODAY...AND EXCESSIVE HEAT WATCH FOR SUNDAY...SEE LAXNPWSGX. && PUBLIC...MOEDE AVIATION...LAVIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SAT JUL 22 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-231100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. EXCESSIVE HEAT WARNING IN MOST AREAS FOR DANGEROUSLY HIGH TEMPERATURES THROUGH 700 PM. SEE LAXNPWSGX FOR DETAILS. FLASH FLOODING WILL BE POSSIBLE IN THE SAWTOOTH-MILLARD BURN AREA OF SAN BERNARDINO COUNTY. OTHERWISE...SCATTERED THUNDERSTORMS WITH LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE...MAINLY THROUGH EARLY EVENING. THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT WATCH IN MOST AREAS FOR DANGEROUSLY HIGH TEMPERATURES SUNDAY AFTERNOON INTO EARLY EVENING. SEE LAXNPWSGX FOR DETAILS. MOUNTAINS AND DESERT THUNDERSTORMS ARE POSSIBLE AT TIMES SUNDAY THROUGH FRIDAY. THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE SUNDAY AND MONDAY. SOME STORMS MAY DRIFT WEST OF THE MOUNTAINS AT TIMES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. MAXWELL
The Santa Ana Mts radar (KSOX), 34 km away, was scanning. The volume nearest the first event began at 01:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523164.